Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What drugs can cause pedal edema?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1410 Questions
Question
I believe that I appear to currently have peripheral pedal edema from swelling in my legs. I am currently prescribed and taking atorvastatin. losartan/hctz, hydrochlorothiaz, amlodipine. potassium, Lipitor and ezetimibe.
Any thoughts on my edema?
YYYY@YYYY
Wed, 6 Jun 2018 in Elderly Problems
 
 
Answered by Dr. Salah Saad Shoman 6 hours later
Brief Answer:
Medications' side effects

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns but this could be most probably a side effect of your medications.. Pedal edema is most frequently reported as a side effect of Amlodipine but on the other hand atorvastatin , Lipitor and hydrochlorothiazide also are reported to cause the side effects of peripheral edema..
However, I would recommend that you check on your liver function tests including AST and ALT as the use of ezetimibe together with atorvastatin can increase the risk of liver damage which can be the cause of your edema..
Other causes of your edema include kidney insufficiency and venous insufficiency.. kidney insufficiency can be either excluded or confirmed by a blood test of kidney functions including urea and creatinine while venous insufficiency can be tested for by a Doppler study and can be improved by compression stockings and leg elevation while sitting and sleeping.. I hope you find this helpful..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor